Louisiana, 2015Tornado and Hail in Louisiana, April 24 to 25, 2015
April 24 to 25, 2015 · NWS LIX · 10 events in 5 counties and zones
Two areas of low pressure moved along a stationary front triggering two rounds of thunderstorms that produced severe weather. The first moved across southeast Louisiana during the afternoon of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two areas of low pressure moved along a stationary front triggering two rounds of thunderstorms that produced severe weather. The first moved across southeast Louisiana during the afternoon of the 24th. The second moved across southeast Louisiana and southern Mississippi during the late morning and afternoon hours of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 2:27 PM CST, 43 minutes earlier.
Area forecast discussion, Apr 24, 2:27 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI APR 24 2015
.SHORT TERM...
AN UPPER LEVEL DISTURBANCE ASSOCIATED WITH 250 MB JET IS MOVING
ACROSS SOUTHWEST PART OF STATE. THE LEADING EDGE OF SHOWERS
ASSOCIATED WITH THIS DISTURBANCE IS APPROACHING THE NORTHWEST PART
OF THE FORECAST AREA AND IS EXPECTED TO MOVE ACROSS THE AREA EARLY
TONIGHT.
.LONG TERM...
A PERIOD OF WARM UNSETTLE WEATHER IS EXPECTED TO PERSIST THROUGH
EARLY NEXT WEEK. ANOTHER UPPER LEVEL DISTURBANCE AND STRONGER
UPPER LEVEL JET WILL APPROACH THE STATE ON SATURDAY PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND
EARLY SUNDAY. THERE WILL BE A BREAK IN THE ACTION SATURDAY NIGHT
THROUGH MONDAY WHILE ANOTHER UPPER LEVEL DISTURBANCE MOVES FROM
THE PACIFIC NORTHWEST TO THE FOUR CORNERS ON SUNDAY AND THEN
SLOWLY EAST SUNDAY NIGHT THROUGH TUESDAY. COOLER...DRIER AIR
ADVECTS INTO LOUISIANA AND MISSISSIPPI WEDNESDAY THROUGH FRIDAY.
&&
.AVIATION...
CEILINGS WILL LINGER IN THE MVFR RANGE OVER MOST OF THE TERMINALS
THROUGH THE EVENING HOURS. IN GENERAL...A STRATOCU FIELD WILL RUN
AROUND 1500 TO 2500 FEET THROUGH 03Z. AN ISOLATED THUNDERSTORM COULD
IMPACT KBTR BETWEEN 21Z AND 23Z BRINGING SOME IFR CONDITIONS AND
GUSTY WINDS TO THE TERMINAL. IF THIS STORM HOLD TOGETHER IT COULD
IMPACT KMSY AND KNEW AFTER 02Z. HOWEVER...HAVE NOT MENTIONED TS IN
THE KMSY AND KNEW TAF DUE TO THE LOW CONFIDENCE OF THIS OCCURRENCE.
AFTER 03Z...A MORE STABLE AIRMASS WILL SETTLE IN AS AN ELEVATED
INVERSION DEVELOPS. THIS INVERSION WILL ALLOW FOR STRATUS BUILD DOWN
TO OCCUR...AND EXPECT TO SEE A PREVAILING IFR CEILING FORM BETWEEN
03Z AND 06Z AT ALL OF THE TERMINALS. CEILINGS WILL FURTHER
FALL...AND SHOULD BE IN LIFR RANGE FROM 06Z THROUGH AROUND 12Z.
AFTER 12Z...A SECOND SURGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH ALONG WITH A WEAK FRONTAL BOUNDARY. HAVE INCLUDED
PREVAILING SHOWERS AND MVFR VISIBILITIES...ALONG WITH MVFR CEILINGS
OF 1000 TO 1500 FEET TO REFLECT THE EXPECTED OVERALL CONDITIONS
TOMORROW MORNING. OF COURSE...ANY STRONGER THUNDERSTORMS WILL
PRODUCE GUSTY WINDS AND IFR CONDITIONS AS THEY MOVE THROUGH. 32
&&
.MARINE...
EAST TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH SEAS 1 TO 3 FEET NEAR
THE COAST AND 3 TO 5 FEET OFFSHORE. A WEAK AREA OF LOW PRESSURE IS
EXPECTED TO FORM ALONG THE STATIONARY FRONT ON TUESDAY AND MOVE
EAST ON WEDNESDAY.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL THROUGH WEEKEND.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 84 67 89 / 50 50 10 10
BTR 73 85 69 90 / 50 50 10 10
ASD 73 83 70 86 / 40 50 10 20
MSY 74 84 72 86 / 40 50 10 20
GPT 74 81 72 85 / 40 50 20 20
PQL 72 83 70 86 / 40 50 20 20Hazardous weather outlook, Apr 24, 12:46 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT FRI APR 24 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
146 PM CDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST LOUISIANA AND MUCH
OF SOUTHERN MISSISSIPPI FROM NEW ORLEANS AND HOUMA WESTWARD. EAST
OF NEW ORLEANS AND HOUMA...THERE IS A MARGINAL RISK OF SEVERE
WEATHER. THUNDERSTORMS ARE MOST LIKELY THIS EVENING AND COULD
PERSIST INTO THE OVERNIGHT HOURS. ANY STORMS THAT DEVELOP MAY BE
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A MARGINAL RISK OF SEVERE WEATHER ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SATURDAY. THE
THUNDERSTORM THREAT WILL BE HIGHEST IN THE MORNING HOURS. THE
PRIMARY THREAT WILL BE THE RISK OF SOME STRONG DAMAGING WINDS.
ISOLATED THUNDERSTORMS COULD DEVELOP SUNDAY...MAINLY IN THE LATE
AFTERNOON HOURS. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS...BUT COULD PRODUCE LOCALLY GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.
MONDAY AND TUESDAY...THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS...AND MAY STILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...AS WELL AS HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED IN SUPPORT OF SEVERE WEATHER
OPERATIONS AT TIMES THROUGH TUESDAY.
In the hours before
Special weather statement, Apr 24, 2:54 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT FRI APR 24 2015
LAZ046-049-242145-
IBERVILLE-ASCENSION-
354 PM CDT FRI APR 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JAMES...
SOUTHERN EAST BATON ROUGE...SOUTHEASTERN IBERVILLE AND WESTERN
ASCENSION PARISHES...
AT 352 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF BAYOU
SORREL...OR 13 MILES EAST OF CATAHOULA...MOVING EAST AT 40 MPH.
WIND GUSTS 50 TO 60MPH AND NICKEL TO BASEBALL SIZE HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE
AND VERY LARGE HAIL ALONG ITS PATH.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...PLAQUEMINE...ST. GABRIEL...WHITE
CASTLE...GEISMER...PRAIRIEVILLE AND CARVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3032 9130 3032 9114 3031 9113 3032 9110
3032 9103 3034 9101 3034 9090 3012 9090
3011 9091 3010 9093 3006 9130
TIME...MOT...LOC 2052Z 270DEG 33KT 3025 9148
24/RREvent by event
5 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Hail, Iberville
- When
- April 24, 3:10 PM CST
- Where
- Iberville County, 0.91 mi SW of Bayou Sorrel
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 30.160, -91.340
Golf ball size hail reported by the COOP observer at Bayou Sorrel Lock. Event time was estimated.
Hail, Iberville
- When
- April 24, 3:25 PM CST
- Where
- Iberville County, White Castle
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.170, -91.150
Wind gusts to 50 mph were also reported. Hail damage was reported to automobiles.
Thunderstorm Wind, Iberville
- When
- April 24, 3:25 PM CST to 3:27 PM CST
- Where
- Iberville County, Bayou Sorrel to Pigeon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.170, -91.330
Several trees were blown down in Bayou Pigeon and Bayou Sorrel area.
Tornado, Iberville
- When
- April 24, 3:35 PM CST to 3:36 PM CST
- Where
- Iberville County, Pigeon
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.070, -91.280
Several public reports and emergency management inspection indicate a weak tornado touched down in the Bayous Pigeon area overturning one mobile home and damaging several others.
Thunderstorm Wind, St. Charles
- When
- April 24, 5:15 PM CST
- Where
- St. Charles County, Paradis to Luling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.880, -90.430
Trees and power lines were reported blown down in Paradis and Luling.
Thunderstorm Wind, St. Tammany
- When
- April 25, 11:34 AM CST to 11:38 AM CST
- Where
- St. Tammany County, 0.91 mi NE of Mandeville
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 30.370, -90.080
Weatherflow observation at the foot of Sunset Point Pier measured 50.3 knot wind gust or 58 mph. Numerous large limbs were reported blown down along with some fences in the old Mandeville area. Electric utility customers reported over 800 customer without power.
Hail, St. Tammany
- When
- April 25, 11:41 AM CST
- Where
- St. Tammany County, 0.46 mi E of Lewisburg
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.371, -90.092
Quarter size hail reported near Causeway Boulevard. Causeway Bridge closed due to hail and high winds on the north end of the bridge.
Hail, St. Tammany
- When
- April 25, 11:50 AM CST
- Where
- St. Tammany County, 4.23 mi W of Lacombe
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 30.310, -90.000
Hail between dime and nickel size in the Big Branch area.
Thunderstorm Wind, Jefferson
- When
- April 25, 12:30 PM CST
- Where
- Jefferson County, Westwego to Marrero
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.900, -90.130
Trees and power lines were reported down in Westwego and Marrero.
Thunderstorm Wind, St. Bernard
- When
- April 25, 12:58 PM CST
- Where
- St. Bernard County, 0.75 mi N of Arabi
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.961, -89.998
A tree was reported down on East Judge Perez between Center and Alexander Streets in Arabi.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 24 to 25, 20151 death · $5.0 million · EF0 · 34 events
- Tornadoes and Damaging Winds in Mississippi, April 24 to 25, 2015$791,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 2015$585,000 · EF0 · 36 events
- Tornado and Hail in Louisiana, April 24 to 27, 2015$78,000 · EF1 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 27, 2015$139,000 · EF1 · 24 events
- Tornadoes and Hail in Kansas, April 24, 2015$200,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, April 24, 2015$115,000 · EF1 · 14 events
- Tornado and Damaging Winds in Louisiana, April 24, 2015$104,000 · EF1 · 8 events
- Hail and Damaging Winds in Texas, April 24, 2015$252,000 · 1 in hail · 10 events
- Tornado and Hail in Louisiana, April 24, 2015$30,000 · EF1 · 10 events
- Hail in Kansas, April 24, 2015$100,000 · 1.75 in hail · 5 events
- Damaging Winds and High Wind in Texas, April 24, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564131, 564135, 564143, 574941, 564145, 564161, 564150, 564152, 564157, 564159.